Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 77, NWS Mobile, AL

March 31, 20094 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 31, 2009, 1:42 PM CDT for 4 counties in Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2009, 1:42 PM CDT (18:42 UTC)
Expired
Mar 31, 2009, 2:26 PM CDT
In force
44 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL

The radar

The Eglin Afb radar (KEVX), 136 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:05 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 311842
SVRMOB
ALC013-035-039-041-311945-
/O.NEW.KMOB.SV.W.0077.090331T1842Z-090331T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
142 PM CDT TUE MAR 31 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHWESTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHWESTERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 245 PM CDT

* AT 136 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE        
  EXTENDING FROM BELLEVILLE TO LENOX...MOVING NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LYEFFION...I65 AND US 84...I65 AND AL 83 AND EVERGREEN BY 150 PM
  CDT...
  OWASSA...NYMPH...I65 AND CR 29 AND BROWNVILLE BY 155 PM CDT...
  I65 AND CR 7 AND WILCOX BY 200 PM CDT...

TAKE COVER NOW WITHIN A SAFE STRUCTURE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

LAT...LON 3133 8685 3128 8723 3136 8720 3146 8721
      3148 8719 3185 8639 3154 8626
TIME...MOT...LOC 1841Z 242DEG 44KT 3147 8708 3142 8711
          3137 8710 3132 8714

$$
2 follow-up statements
000 
WWUS54 KMOB 311915
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
215 PM CDT TUE MAR 31 2009

ALC013-035-039-041-311945-
/O.CON.KMOB.SV.W.0077.000000T0000Z-090331T1945Z/
COVINGTON AL-CONECUH AL-BUTLER AL-CRENSHAW AL-
215 PM CDT TUE MAR 31 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHWESTERN CRENSHAW...SOUTHEASTERN BUTLER...EAST CENTRAL
CONECUH AND NORTHWESTERN COVINGTON COUNTIES...

AT 213 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE 
EXTENDING FROM MCKENZIE TO SHREVE TO COHASSETT...MOVING EAST AT 45 
MPH.

ALTHOUGH THIS STORM HAS WEAKENED...SEVERE HAIL WILL REMAIN THE 
PRIMARY THREAT.

SEVERE THUNDERSTORMS WILL BE NEAR...
  INDUSTRY AND SOUTH BY 220 PM CDT...
  OAKY STREAK BY 225 PM CDT...
  PIGEON CREEK BY 230 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

LAT...LON 3133 8685 3141 8680 3155 8684 3185 8639
      3154 8626
TIME...MOT...LOC 1915Z 255DEG 39KT 3157 8667 3152 8670
          3144 8668 3138 8670

$$
000 
WWUS54 KMOB 311926
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CDT TUE MAR 31 2009

ALC013-035-039-041-311936-
/O.CAN.KMOB.SV.W.0077.000000T0000Z-090331T1945Z/
COVINGTON AL-CONECUH AL-BUTLER AL-CRENSHAW AL-
226 PM CDT TUE MAR 31 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CRENSHAW...
SOUTHEASTERN BUTLER...EAST CENTRAL CONECUH AND NORTHWESTERN COVINGTON
COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

LAT...LON 3133 8685 3141 8680 3155 8684 3185 8639
      3154 8626
TIME...MOT...LOC 1926Z 255DEG 39KT 3160 8653 3155 8656
          3147 8654 3141 8656

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 11:56 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Mar 31, 11:56 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1156 AM CDT TUE MAR 31 2009

UPDATE...WENT AHEAD AND UPDATED THE ZONES FOR ELIMINATION OF MORNING
WORDING AND TO SHORTEN THE PRODUCT TO BENEFIT THE BROADCAST CYCLE.
NO SUBSTANTIAL CHANGES TO THE FORECAST CONTENT ITSELF.

********************PREVIOUS**********************88

.SHORT TERM TODAY AND TONIGHT...THE SYSTEM OVER THE CENTRAL
PLAINS OCCLUDES WHILE HEADING INTO THE NORTHERN PLAINS TODAY...WHILE
A TRAILING COLD FRONT STEADILY ADVANCES EASTWARD AND MOVES THROUGH
THE FORECAST AREA TONIGHT WITH A LINE OF ACTIVE CONVECTION. AREA
RADARS SHOW THAT ISOLATED LIGHT SHOWERS HAVE ALREADY DEVELOPED IN THE
INCREASING ISENTROPIC LIFT OVER THE AREA...AND AN INCREASING COVERAGE
TREND WILL CONTINUE THROUGH THIS MORNING WITH CATEGORICAL POPS
FOLLOWING FOR THIS AFTERNOON INTO TONIGHT WITH THE FRONTAL PASSAGE. A
SQUALL LINE IS SEEN IN THE LATEST SATELLITE/RADAR LOOP/SURFACE
ANALYSIS ALONG A PREFRONTAL TROF AS IT ADVANCES INTO WESTERN ARKANSAS
AND ACROSS EASTERN TEXAS. EXPECT THAT THE SQUALL LINE OR SEMBLANCE
THEREOF WILL ADVANCE INTO THE FORECAST AREA THIS AFTERNOON AND HAVE
ADDED MENTION OF SEVERE STORMS FOR THIS PERIOD. MODEL SOUNDINGS SHOW
A WELL DEFINED VEERING PROFILE WITH DRIER AIR FROM 750-550 MB AND
SURFACE BASED CAPES WILL INCREASE TO 700-1200 J/KG THIS AFTERNOON
WITH 0-1 KM HELICITIES AS HIGH AS 300 M2/S2. THE HELICITY DROPS
DRAMATICALLY LATER THIS AFTERNOON AND INTO TONIGHT AHEAD OF THE
APPROACHING FRONT DUE TO WINDS VEERING AHEAD OF A SURFACE WAVE
ADVANCING FROM THE WESTERN GULF...BUT WILL REMAIN ELEVATED OVER THE
NORTHWEST FLORIDA PANHANDLE DUE TO A WEAK WARM FRONTAL BOUNDARY WHICH
MOVES NORTHWARD OUT OF THE GULF AND INTO THE PANHANDLE. HAVE LEFT IN
THE MENTION OF SOME STORMS MAY BE SEVERE THROUGH TONIGHT AS THE
ELEVATED DRY LAYER REMAINS INTACT FOR THE MOST PART...RESULTING IN
WET BULB ZERO VALUES OF 10-11KFT AND THE POTENTIAL FOR LARGE HAIL AND
DAMAGING WINDS. MUCH LIKE LAST NIGHTS THINKING...THE PRIMARY FOCUS
FOR LOCALLY HEAVY RAINFALL WILL BE MAINLY OVER THE COASTAL COUNTIES
AS THE SURFACE WAVE MOVES UP ALONG THE ADVANCING FRONT FROM THE
WESTERN GULF AND INTO THE NORTHWEST FLORIDA PANHANDLE/SOUTH CENTRAL
ALABAMA TONIGHT.

HPC QPF GRAPHICS LOOK SENSIBLE WITH 24 HOUR RAINFALL AMOUNTS OF 2-3.5
INCHES OVER THE COASTAL COUNTIES AND 1-2 INCHES INLAND. THE NORTHWEST
FLORIDA PANHANDLE CONTINUES TO HAVE THE HIGHER QPF WITH 24 HOUR
AMOUNTS OF 2.5-3.5 INCHES FOR THE LAND AREAS DUE TO FOCUSING OF
CONVECTION ALONG THE WEAK WARM FRONTAL BOUNDARY. OFFSHORE WILL HAVE
HIGHER AMOUNTS BUT THE FISH GENERALLY DONT MIND. DEBATED WHAT TO DO
WITH THE FLASH FLOOD WATCH AS THE 24 HOUR QPF TOTALS ARE 1-3 INCHES
LESS THAN WHAT SATISFIES EVEN THE 6 HOUR FLASH FLOOD GUIDANCE (SEE
ATLFFGMOB WHICH HAS 4.7-6.4 INCHES FOR THE FLORIDA PANHANDLE IN 6
HOURS) WHICH MAKES EVEN LOCALLY HIGHER AMOUNTS AT THE STORM SCALE
DIFFICULT TO REACH THIS LEVEL. DECIDED TO LEAVE THE WATCH AS IS FOR
NOW GIVEN THE MOIST GROUND CONDITIONS AND LET THE EVENT PLAY OUT. THE
ADDITIONAL RAINFALL WILL EXACERBATE ALREADY SWOLLEN RIVERS IN THE
AREA BUT THE LATEST RIVER STAGE FORECASTS ANTICIPATE JUST A MODEST
UP TICK IN RIVER STAGE READINGS WITH AN OTHERWISE DECREASING TREND.
FOR THE LATEST INFORMATION ON RIVER CONDITIONS AND FORECASTS...REFER
TO THE ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) WEB SITE:

              AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=MOB

/29

.LONG TERM WEDNESDAY THROUGH MONDAY...SURFACE LOW PRESSURE LIFTS
EAST NORTHEAST ACROSS THE SOUTHEAST UNITED STATES WEDNESDAY...TO OFF
THE MID ATLANTIC COAST WEDNESDAY NIGHT. AS THE LOW LIFTS
OUT...CHANCES OF PRECIPITATION WILL NOT BE AS HIGH AS WHAT IS
ADVERTISED IN THE SHORT TERM...ALTHOUGH A FRONTAL BOUNDARY WILL
REMAIN LEFT BEHIND OVER THE NORTHERN GULF AND KEEP THE ENVIRONMENT
SOMEWHAT UNSETTLED. THUS...WE WILL CALL FOR A CHANCE OF SHWRS/TSTMS
GENERALLY TO THE SOUTHEAST OF I-65 WEDNESDAY NIGHT. THURSDAY...THE
NORTHERN GULF BOUNDARY BEGINS LIFTING QUICKLY NORTHWARD AS A WARM
FRONT DUE TO A DEEPENING SURFACE LOW PRESSURE SYSTEM WHICH EJECTS
EASTWARD OUT OF THE RED RIVER VALLEY OF OKLAHOMA/TEXAS. WITH THE
PASSAGE OF THE WARM FRONT AND THE STRENGTH OF THE LOW...WARM AIR
ADVECTION WILL BE ENHANCED ACROSS THE FORECAST AREA THURSDAY DUE TO
STRENGTHENING SOUTHERLY WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE.
AS THIS EVOLVES...THE ATMOSPHERE LOOKS TO BECOME INCREASINGLY
UNSTABLE WITH MOST UNSTABLE CAPE RANGING FROM 2500/3500 J/KG BY
THURSDAY AFTN. ANOTHER CONCERN IS AN INTENSIFYING H85 SOUTHWESTERLY
LOW LEVEL JET OF NEAR 55 KNOTS THROUGH THE COURSE OF THE DAY.
CONSIDERING THESE ITEMS...ALONG WITH INCREASED DEEP LAYER LIFT WITH
APPROACH OF ASSOCIATED FRONTAL BOUNDARY...THERE IS A CONCERN FOR
SEVERE TSTMS THURSDAY AND THURSDAY NIGHT. WILL MENTION THIS
POTENTIAL IN MORNING PACKAGE...BUT REFRAIN ON BEING OVERLY SPECIFIC
ON MODE AS WE STILL HAVE A FEW MORE FORECAST PACKAGES TO ASSESS THIS.

FRIDAY AND SATURDAY LOOK RAINFREE AS HIGH PRESSURE MOVES EASTWARD
ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. HOWEVER...ANOTHER
INTENSIFYING LOW IS FORECAST TO MOVE EASTWARD OUT OF THE CENTRAL
PLAINS LATE IN THE WEEKEND...DRAWING DEEP GULF MOISTURE NORTHWARD
OVER THE AREA. DEEPENING MOISTURE IS LIFTED BY AN APPROACHING FRONT
ON SUNDAY FOR A CHANCE OF THUNDERSTORMS IN THE FORECAST. WELL AT
LEAST PART OF THE WEEKEND LOOKS NICE. SAW NO REASON TO DEPART FROM
THE EXTENDED RANGE MOS TEMPERATURE FORECAST. /10

&&

.AVIATION...VFR CONDITIONS DETERIORATE TO
MVFR CONDITIONS AS A CEILING NEAR 2 KFT FORMS THIS MORNING.  WILL
HAVE PREVAILING LIGHT SHOWERS BEGINNING MID MORNING THEN PREVAILING
LIGHT THUNDERSTORMS BY EARLY AFTERNOON WITH TEMPO GROUPS FOR
DECREASED VISIBILITY AND LOWER CEILINGS DUE TO THUNDERSTORMS.  THESE
CONDITIONS CONTINUE THROUGH THIS EVENING WITH IMPROVEMENT IN
CEILINGS AFTER MIDNIGHT IN THE WAKE OF THE FRONT. /29

&&

.MARINE...A MODERATE ONSHORE FLOW...SLIGHTLY STRONGER WELL
OFFSHORE...CONTINUES THROUGH TODAY AS THE FRONT ADVANCES FROM THE
WEST.  THE FRONT MOVES THROUGH THE MARINE AREA TONIGHT WITH A 15-20
KNOT OFFSHORE FLOW BRIEFLY IN THE WAKE OF THE FRONT. WINDS SUBSIDE
QUICKLY ON WEDNESDAY AS SURFACE RIDGING MOVES ACROSS THE AREA. A
LIGHT ONSHORE FLOW DEVELOPS BY WEDNESDAY AFTERNOON AS A SECOND...AND
STRONGER SYSTEM EVOLVES OVER THE SOUTHERN PLAINS. THE ONSHORE FLOW
INCREASES QUICKLY ON THURSDAY THEN SWITCHES TO THE NORTHWEST AS THE
SYSTEM MOVES ACROSS THE SOUTHEAST STATES AND BRINGS ANOTHER FRONT
THROUGH THE MARINE AREA. THE STRONG OFFSHORE FLOW SUBSIDES QUICKLY
FRIDAY MORNING AS RIDGING ONCE AGAIN FOLLOWS IN THE WAKE OF THE
SURFACE LOW. WINDS OVER THE MARINE AREA VEER AROUND TO THE SOUTHEAST
ON SATURDAY AS YET ANOTHER SYSTEM DEVELOPS OVER THE PLAINS. /29

&&

.FIRE WEATHER...NO HEADLINES AS WE TRANSITION BACK TO A WETTER PERIOD
IN THE NEAR TERM. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  58  69  60 / 100  80  40  20
PENSACOLA   70  60  69  63 / 100  90  60  40
DESTIN      67  60  71  65 / 100  90  80  50
EVERGREEN   67  56  70  56 /  90  80  40  20
WAYNESBORO  71  50  70  54 /  80  80  20  10
CAMDEN      67  52  70  56 /  80  80  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 7 AM TUESDAY TO 7 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
     ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...
     AND UPPER MOBILE.

FL...FLASH FLOOD WATCH FROM 7 AM TUESDAY TO 7 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 31, 7:12 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
712 AM CDT TUE MAR 31 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-011200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
712 AM CDT TUE MAR 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
THE AREA THIS MORNING THEN BECOME MORE NUMEROUS THROUGH THIS
AFTERNOON AS A COLD FRONT ADVANCES FROM THE SOUTHERN PLAINS.  A LINE
OF STRONG THUNDERSTORMS IS ANTICIPATED TO ADVANCE INTO THE AREA
AHEAD OF THE COLD FRONT THIS AFTERNOON AND MOVE ACROSS THE AREA
THROUGH THE EVENING HOURS.  THE SHOWERS AND THUNDERSTORMS WILL COME
TO AN END LATER TONIGHT AFTER THE COLD FRONT MOVES THROUGH THE
AREA.  CONDITIONS IN THE ATMOSPHERE SUPPORT THE DEVELOPMENT OF
ISOLATED SEVERE THUNDERSTORMS WHICH WILL PRODUCE DAMAGING WINDS AND
LARGE HAIL AND POSSIBLY A FEW TORNADOES.

A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT FOR THE NORTHWEST FLORIDA
PANHANDLE AND SOUTHWEST AND SOUTH CENTRAL ALABAMA GENERALLY EAST OF
INTERSTATE 65 DUE TO A POTENTIAL FOR LOCALLY HEAVY RAINFALL AND
MOIST GROUND CONDITIONS.  FOR EXTREME SOUTHWEST ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE...RAINFALL TOTALS THROUGH TONIGHT WILL
GENERALLY BE 2 TO 3.5 INCHES WITH LOCALIZED HIGHER AMOUNTS OF 3 TO 5
INCHES POSSIBLE.  FOR SOUTH CENTRAL ALABAMA RAINFALL TOTALS WILL
GENERALLY BE AROUND 2 INCHES WITH LOCALLY HIGHER AMOUNTS OF 3 TO 4
INCHES POSSIBLE.  ELSEWHERE RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE
EXPECTED.  ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY EXACERBATE
FLOODING PROBLEMS ALONG AREA RIVERS...STREAMS AND OTHER FLOOD PRONE
AREAS.  EVERYONE SHOULD BE ALERT FOR FLOODING AS THEY TRAVEL ACROSS
SOUTHEAST MISSISSIPPI...SOUTHERN ALABAMA AND THE WESTERN FLORIDA
PANHANDLE THROUGH TONIGHT.  DO NOT DRIVE THROUGH AREAS WHERE WATER
COVERS THE ROADWAY.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG AREA BEACHES.
LIGHT TO MODERATE ONSHORE WINDS OVER THE MARINE AREA WILL BECOME A
MODERATE TO STRONG OFFSHORE WIND FLOW LATE TONIGHT IN THE WAKE OF
THE COLD FRONT AND MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL
CRAFT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION ON THURSDAY
ACCOMPANIED BY SCATTERED TO NUMEROUS THUNDERSTORMS.  THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE AREA THURSDAY
INTO THURSDAY NIGHT.

ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHEAST STATES ON
SUNDAY AND BRING SCATTERED THUNDERSTORMS TO THE REGION.  THERE IS
ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE AREA
DURING THIS PERIOD.

STRONG WINDS OVER THE MARINE AREA MAY RESULT IN HAZARDOUS CONDITIONS
FOR SMALL CRAFT WEDNESDAY MORNING...THURSDAY INTO FRIDAY
MORNING...AND ALSO ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS MAY BE NECESSARY THROUGH TONIGHT.  ACTIVATION OF
STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER MAY ALSO
BE NECESSARY ON THURSDAY AND AGAIN SATURDAY NIGHT INTO SUNDAY.

PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK
FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

In the hours before

Special weather statement, Mar 31, 11:01 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1101 AM CDT TUE MAR 31 2009

ALZ051-052-MSZ067-311645-
WASHINGTON-CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
1101 AM CDT TUE MAR 31 2009

...A STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...CHOCTAW AND WAYNE
COUNTIES...

AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER EAST CENTRAL WAYNE COUNTY
MISSISSIPPI...MOVING NORTHEAST AT 30 MPH.

THESE THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DENHAM...GRETNA...AQUILLA...ISNEY...SILAS AND CULLOMBURG
THROUGH 1145 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:44 AM CDTRiver Flood WarningMOBBaldwin, Mobile8 days
Mar 31, 11:38 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington31 min
Mar 31, 12:25 PM CDTSevere Thunderstorm WarningMOBClarke50 min
Mar 31, 12:52 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile38 min
Mar 31, 1:10 PM CDTSevere Thunderstorm WarningMOBMobile50 min
Mar 31, 1:25 PM CDTTornado WarningMOBBaldwin, Escambia65 min
Mar 31, 1:35 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile42 min
Mar 31, 2:03 PM CDTSevere Thunderstorm WarningMOBEscambia42 min
Mar 31, 2:13 PM CDTSevere Thunderstorm WarningMOBBaldwin47 min
Mar 31, 2:41 PM CDTFlash Flood WarningMOBBaldwin, Mobile6 hr
Mar 31, 2:56 PM CDTFlash Flood WarningMOBCovington, Escambia6 hr
Mar 31, 3:43 PM CDTRiver Flood WarningMOBMobile29 hr
Mar 31, 4:13 PM CDTSmall Craft AdvisoryMOB13 hr
Mar 31, 4:25 PM CDTAreal Flood AdvisoryMOBButler, Conecuh, Covington, Crenshaw, Escambia6 hr
Mar 31, 5:30 PM CDTSevere Thunderstorm WarningMOBWashington21 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.